Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 15, 2012, 9:41 PM EDT for Nassau County, Queens County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 9:41 PM EDT (01:41 UTC)
- Expired
- Jul 15, 2012, 10:45 PM EDT
- In force
- 64 min
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:15 PM EDT | MARINE TSTM WIND 48 | 1 Se Lindenhurst, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
229
WWUS81 KOKX 160141
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EDT SUN JUL 15 2012
NYZ075-080-176-178-179-160245-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHWEST SUFFOLK-
941 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT KINGS (BROOKLYN)...QUEENS...
SOUTHERN NASSAU AND SUFFOLK COUNTIES...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY JUST AHEAD OF A LINE OF THUNDERSTORMS EXTENDING
FROM OZONE PARK TO KENNEDY AIRPORT TO ATLANTIC BEACH...AND MOVING
EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7394 4081 7316 4081 7314 4071 7313
4069 7315 4070 7324 4065 7338 4067 7324
4064 7321 4066 7321 4067 7318 4065 7316
4066 7312 4065 7311 4061 7326 4063 7335
4058 7356 4059 7378 4055 7390
$$
DSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 8:21 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 15, 8:21 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EDT SUN JUL 15 2012
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CROSS THE REGION TONIGHT...FOLLOWED
BY A SECOND TROUGH OF LOW PRESSURE ENTERING THE AREA MONDAY...THEN
STALLING OUT IN THE VICINITY FROM MONDAY NIGHT INTO TUESDAY. A
COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT THEN CROSSES THE
TRI-STATE LATE WEDNESDAY. HIGH PRESSURE THEN BUILDS IN THROUGH
NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
VERY MOIST AIR MASS OVER THE REGION WITH PRECIPITABLE WATERS
150-180 PERCENT ABOVE NORMAL. AN APPROACHING 850-500 HPA NORTHERN
STREAM TROUGH AS WELL AS A TROUGH OF LOW PRESSURE THAT WILL CROSS
THE AREA TONIGHT WILL ACT ON THIS MOISTURE PRODUCING SCT-NUMEROUS
SHRA/TSTMS AHEAD OF THE SURFACE TROUGH TONIGHT. WITH PRECIPITABLE
WATERS SO HIGH - LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY
STRONGER CONVECTION. REFER TO THE HYDROLOGY SECTION FOR DETAILS.
MAV/MET/NAM 2-METER TEMPERATURES WHERE FAIRLY CLOSE...SO USED A
BLEND FOR LOWS - WITH VALUES 5-10 DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE 850-500 HPA TROUGH EXITING TO THE EAST...REALLY DO NOT
SEE MUCH IN THE WAY OF FORCING...SO EXCEPT FOR FAR WESTERN ORANGE
COUNTY WHERE DIFFERENTIAL HEATING COULD SERVE IS A TRIGGER FOR SOME
ISOLATED LATE AFTERNOON CONVECTION...HAVE GONE WITH A DRY FORECAST
MONDAY.
WITH 850 TEMPERATURES FORECAST TO AROUND 18C...AND MIXING TO
AROUND 800 HPA...PLUS DEWPOINTS IN THE UPPER 60S...MONDAY WILL BE
HOT AND HUMID. HIGHS SHOULD GENERALLY BE AROUND 90 - EVEN NEAR THE
COAST...AS A TROUGH OF LOW PRESSURE NEAR THE AREA WILL HELP LIMIT
SEA BREEZE FORMATION. HAVE ISSUED A HEAT ADVISORY FOR NYC FOR
MONDAY-TUESDAY AS HEAT INDICES SHOULD BE IN THE MID-UPPER 90S
BOTH DAYS. FOR NOW IT APPEARS NE NJ ALSO WILL HAVE HEAT INDICES
IN THE UPPER 90S MONDAY - JUST BELOW THE ADVISORY THRESHOLD.
ELSEWHERE HEAT INDICES SHOULD BE FROM AROUND 90 TO THE LOWER 90S.
CONTINUED DRY MONDAY NIGHT WITH WEAK RIDGING BUILDING ACROSS IN
THE EVENING. FOR LOWS MONDAY NIGHT USED A MAV/MET/NAM 2-METER
TEMPERATURE BLEND WITH VALUES FORECAST AROUND 10 DEGREES ABOVE
NORMAL.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A WARM RIDGE ALOFT WILL ENCAPSULATE MUCH OF THE COUNTRY EAST OF THE
ROCKIES THROUGH THE MIDDLE OF NEXT WEEK...WHILE A POLAR VORTEX OVER
HUDSON BAY IN CANADA DESCENDS SE AND CARVES OUT A STRONG UPPER TROF
ACROSS EASTERN CANADA AND THE NORTHEAST MID TO LATE WEEK. THE LATTER
OF WHICH WILL SEND A STRONG COLD FRONT THROUGH THE REGION ON WED
AFT/EVE. PRIOR TO THAT TIME...HOT...MUGGY WEATHER WILL BE ON TAP FOR
MON-WED.
FOR TUE-WED TIME FRAME....IT WILL BE HOT AND HUMID WITH HIGHS
GENERALLY IN THE MID TO UPPER 90S TUE...AND LOW TO MID 90S WED.
EXPECT COOLER CONDITIONS ALONG THE IMMEDIATE COAST. OVERNIGHT LOWS
WILL MAINLY BE IN THE 70S. THE TRICKY PART OF THE FORECAST COMES
WITH HEAT INDEX VALUES....MID 90S TO AROUND 100 FOR TUE AND WED.
MODELS...IN PARTICULAR...THE GFS AND NAM...DIFFER IN HOW MUCH MIXING
THERE IS THE BOUNDARY LAYER. THIS TYPICALLY RESULTS IN DEW POINTS
SEVERAL DEGREES COOLER IN THE NAM...WITH THE GFS NOTORIOUSLY HIGHER
AND POOR AT MIXING DRIER AIR TO THE SURFACE. A COMPROMISES OF THE
GUIDANCE WAS USED HERE.
A STRONG COLD FRONT IMPACTS THE AREA WED AFT/EVE WITH ANOTHER GOOD
CHANCE FOR CONVECTION. MODERATE TO HIGH INSTABILITY AND WEAK SHEAR
WILL LIKELY PRODUCE ISOLATED STRONG TO SEVERE CONVECTION.
A WAVE ALONG THE COLD FRONT TRACKS TO THE SOUTH WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH SHOWERS AND POSSIBLY THUNDERSTORMS LINGERING
THROUGH THE OVERNIGHT. 12Z GUIDANCE HAS TRENDED TOWARD THE FRONT
BEING A BIT FASTER ON WED...BUT THEN FORMS THE WAVE ALONG THE
FRONT. THIS WILL HAVE TO BE CLOSELY WATCHED IN SUBSEQUENT MODEL
RUNS. ECMWF/GFS/CMC ALL IN AGREEMENT AT THIS TIME WITH GENERAL
TIMING OF THE PRECIP WITH MOST OF IT EXITING THE SOUTHERN AREAS BY
THURS MORNING.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
APPROACHING BAND OF SHOWERS/TSTMS SHOULD PRODUCE BRIEF IFR CONDS
AND GUSTY WINDS...MAINLY BEFORE MIDNIGHT AT THE NYC METRO AND
LOWER HUDSON VALLEY TERMINALS...BUT LASTING AN HOUR OR TWO LONGER
ACROSS LONG ISLAND/CT. LINE COULD STRENGTHEN AS IT MOVES INTO THE
NYC METRO AREA SINCE THIS AREA HAS NOT BEEN WORKED OVER BY EARLIER
TSTMS.
AFTER THE LINE PASSES...TERMINALS THAT RECEIVED HEAVIER RAIN
LIKELY TO SEE MVFR AND POSSIBLE IFR VSBY IN MIST/FOG LATE TONIGHT
INTO EARLY MON MORNING. THEN VFR CONDS EXPECTED FOR THE REST OF
MON...WITH WNW FLOW UP TO 10 KT BACKING W INLAND AND SW AT THE
COASTAL TERMINALS IN THE AFTERNOON.
OUTLOOK FOR 00Z TUE THROUGH FRI...
SCT TSTMS POSSIBLE ON WED...OTHERWISE VFR.
&&
.MARINE...
WITH A RELATIVELY WEAK PRESSURE GRADIENT ACROSS THE REGION
THROUGH FRIDAY - SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
THROUGH THEN.
WIND GUSTS COULD REACH 20 KT WITH THE SEA BREEZE TUESDAY AND WEDNESDAY.
WAVEWATCH GUIDANCE IS RUNNING AROUND A FT HIGH - AS IT OFTEN IS IN
SW FLOW CASES - SO HAVE ADJUSTED IT DOWNWARD ACCORDINGLY.
SCT TSTMS ARE EXPECTED ACROSS THE COASTAL WATERS TONIGHT AND
POSSIBLY AGAIN WEDNESDAY AFTERNOON AND NIGHT.
&&
.HYDROLOGY...
BASIN AVERAGE PRECIPITATION THROUGH TONIGHT RUNS FROM AROUND 1/3 TO 1/2
INCH...HIGHEST NW OF NYC AND LOWEST OVER ERN CT/LONG ISLAND.
HOWEVER LOCALLY HEAVY RAINFALL OF 1-2 INCHES OR MORE IS POSSIBLE
UNDER ANY STRONGER CONVECTION GIVEN THE FORECAST NEAR-TROPICAL
NATURE OF THE ATMOSPHERE...AS CONVECTION WILL BE VERY EFFICIENT IN
CONVERTING AVAILABLE MOISTURE TO RAINFALL.
AS A RESULT THERE IS FAIRLY HIGH POTENTIAL FOR MINOR URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING. LOCALIZED FLASH FLOODING CANNOT BE
RULED OUT...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
HEAVY RAIN...BUT THE FLASH FLOOD THREAT PROBABILITY/COVERAGE BOTH
APPEAR TOO SMALL TO WARRANT A FLASH FLOOD WATCH.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM MONDAY INTO
WEDNESDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 11 AM MONDAY TO 9 PM EDT TUESDAY FOR
NYZ072>075-176-178.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...LN/DW
AVIATION...GOODMAN
MARINE...MALOIT/DW
HYDROLOGY...MALOITHazardous weather outlook, Jul 15, 4:04 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 404 PM EDT SUN JUL 15 2012 NYZ072>074-176-162015- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 404 PM EDT SUN JUL 15 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-162015- KINGS (BROOKLYN)-SOUTHERN QUEENS- 404 PM EDT SUN JUL 15 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-162015- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 404 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-162015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 404 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-162015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Jul 15, 6:44 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT SUN JUL 15 2012
NYZ078>081-177-152345-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHWEST SUFFOLK-
644 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NASSAU AND SUFFOLK
COUNTIES...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO
CENTEREACH TO SMITHTOWN TO OYSTER BAY...OR ALONG A LINE EXTENDING
FROM PORT JEFFERSON TO CENTEREACH TO STONY BROOK TO OYSTER BAY...AND
MOVING EAST AT 15 MPH.
THESE STORMS WILL BE...
NEAR SYOSSET BY 655 PM.
NEAR WOODBURY BY 700 PM.
NEAR WOODBURY BY 705 PM.
NEAR HUNTINGTON STATION BY 710 PM.
NEAR WADING RIVER BY 715 PM.
NEAR DIX HILLS BY 725 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO TWO INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7366 4092 7357 4090 7349 4095 7349
4091 7341 4096 7340 4091 7321 4098 7312
4099 7269 4094 7255 4092 7260 4091 7258
4090 7240 4087 7248 4083 7248 4072 7289
4071 7295 4075 7289 4069 7317
MALOITSpecial weather statement, Jul 15, 7:40 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
740 PM EDT SUN JUL 15 2012
CTZ005-NYZ067>070-160045-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
740 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT EASTERN ORANGE...FAIRFIELD...
PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWBURGH TO WEST
POINT TO SLOATSBURG...AND MOVING EAST AT 35 MPH.
THESE STORMS WILL BE...
NEAR COLD SPRING BY 745 PM.
NEAR POMONA BY 750 PM.
NEAR NEW CITY BY 755 PM.
NEAR HAVERSTRAW BY 800 PM.
NEAR OSSINING BY 805 PM.
NEAR MAHOPAC BY 810 PM.
INTENSE CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO TWO INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7344 4152 7339 4143 7324 4117 7341
4117 7346 4121 7349 4116 7359 4114 7424
4118 7432 4161 7410 4161 7407 4159 7405
4159 7395 4152 7399 4145 7399 4145 7398
4149 7393 4153 7354 4166 7352 4167 7349
MALOITLocal storm report, Jul 15, 7:59 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
759 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 1 N BULLVILLE 41.56N 74.36W
07/15/2012 ORANGE NY LAW ENFORCEMENT
CRANSMILL RD CLOSED DUE TO SINKHOLE CAUSED BY FLASH
FLOOD
0406 PM TSTM WND DMG 1 SW FIELD CORNERS 41.44N 73.66W
07/15/2012 PUTNAM NY LAW ENFORCEMENT
TREE DOWN ON FAIRWAY DRIVE
0410 PM TSTM WND DMG 1 W FIELD CORNERS 41.45N 73.66W
07/15/2012 PUTNAM NY LAW ENFORCEMENT
WIRES DOWN ON HAVILAND ROAD
0449 PM TSTM WND DMG 1 E TALMADGE HILL 41.12N 73.48W
07/15/2012 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON MERRITT PKWY JUST EAST OF EXIT 37 NEAR SVC
AREA
0450 PM LIGHTNING DANBURY 41.40N 73.47W
07/15/2012 FAIRFIELD CT BROADCAST MEDIA
CONDO ON EAST HAYESTOWN RD CAUGHT FIRE DUE TO LIGHTNING
STRIKE
0525 PM TSTM WND DMG 1 NE WEST NORWALK 41.12N 73.45W
07/15/2012 FAIRFIELD CT LAW ENFORCEMENT
TREE DOWN ON WIRES AT OLD STAMFORD AND TALMADGE RDS
0532 PM FLASH FLOOD 1 NNW NORWALK 41.11N 73.43W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
CAR STUCK DUE TO FLASH FLOODING AT CONNECTICUT AND
FAIRFIELD AVES
0540 PM FLASH FLOOD 1 ESE WINNIPAUK VILLAGE 41.12N 73.41W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
CARS STUCK IN 4 FT OF WATER ON MERRILL RD
0547 PM FLASH FLOOD 1 WNW EAST NORWALK 41.11N 73.41W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
CAR STUCK WITH WATER UP TO DOORS AT EAST AVE AND
RAYMOND TERRACE
0549 PM FLASH FLOOD NORWALK 41.09N 73.42W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
I-95 SOUTHBOUND CLOSED WITH CARS STUCK
0553 PM FLASH FLOOD WINNIPAUK VILLAGE 41.13N 73.41W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
FLASH FLOODING INTO HOME ON GLENNDENNING ST
0553 PM FLASH FLOOD 1 WSW WINNIPAUK VILLAGE 41.12N 73.44W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
HOUSE BASEMENT FLOODED ON HUNTERS LN
0609 PM FLASH FLOOD NORTHFIELD 41.06N 73.54W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
4 FT OF WATER IN GARAGE ON HOYT ST
0611 PM FLASH FLOOD 1 SSE GLENBROOK 41.06N 73.52W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
FLOODING IN BASEMENT ON LINCOLN ST
0628 PM FLASH FLOOD BELLTOWN 41.08N 73.52W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
PERSON STUCK IN HOME ON RESEARCH DR DUE TO FLOODING
0634 PM FLASH FLOOD BELLTOWN 41.08N 73.53W
07/15/2012 FAIRFIELD CT AMATEUR RADIO
WATER IN BASEMENT OF HOME ON LEDGE LN
0650 PM TSTM WND DMG 1 WNW MOUNT SINAI 40.94N 73.03W
07/15/2012 SUFFOLK NY NWS EMPLOYEE
TREES DOWN ON N COUNTRY RD BEWEEN COVENTRY CT AND OLD
FIELD LN
&&
PICCASpecial weather statement, Jul 15, 8:42 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
842 PM EDT SUN JUL 15 2012
NJZ006-105>108-NYZ074-075-178-160145-
EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-WESTERN ESSEX-WESTERN UNION-
842 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...KINGS (BROOKLYN)...
QUEENS...RICHMOND (STATEN ISLAND)...SOUTHERN ESSEX AND UNION
COUNTIES...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY JUST AHEAD OF A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM FLORHAM PARK TO PLAINFIELD TO NORTH BRUNSWICK
TOWNSHIP TO PRINCETON NORTH...OR ALONG A LINE EXTENDING FROM MADISON
TO PLAINFIELD TO NORTH BRUNSWICK TOWNSHIP TO PRINCETON...AND MOVING
EAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4054 7426 4059 7421 4059 7446 4066 7441
4065 7445 4067 7447 4074 7438 4080 7437
4082 7433 4069 7406 4064 7405 4067 7402
4058 7382 4054 7394 4057 7394 4056 7401
4061 7405 4052 7413 4049 7425
DSWSpecial weather statement, Jul 15, 8:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
846 PM EDT SUN JUL 15 2012
CTZ005>007-009-010-NYZ070-160145-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
846 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN
AND WESTCHESTER COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY CENTER TO
NEWTOWN TO GEORGETOWN TO BEDFORD...OR ALONG A LINE EXTENDING FROM
SOUTHBURY TO NEWTOWN TO 9 MILES NORTH OF NEW CANAAN TO 6 MILES EAST
OF MOUNT KISCO...AND MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4162 7293 4157 7294 4155 7286 4161 7272
4161 7247 4140 7252 4124 7269 4123 7276
4126 7278 4124 7290 4128 7292 4114 7310
4114 7322 4118 7371 4127 7354 4142 7339
4149 7337 4152 7317 4155 7317 4162 7304
DSWSpecial weather statement, Jul 15, 9:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EDT SUN JUL 15 2012
NYZ075-080-176-178-179-160245-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHWEST SUFFOLK-
941 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL IMPACT KINGS (BROOKLYN)...QUEENS...
SOUTHERN NASSAU AND SUFFOLK COUNTIES...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY JUST AHEAD OF A LINE OF THUNDERSTORMS EXTENDING
FROM OZONE PARK TO KENNEDY AIRPORT TO ATLANTIC BEACH...AND MOVING
EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7394 4081 7316 4081 7314 4071 7313
4069 7315 4070 7324 4065 7338 4067 7324
4064 7321 4066 7321 4067 7318 4065 7316
4066 7312 4065 7311 4061 7326 4063 7335
4058 7356 4059 7378 4055 7390
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:42 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 63 min |
| Jul 15, 8:58 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jul 15, 9:55 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 15, 11:10 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 15, 8:46 PM EDT | Special Weather Statement | OKX | 59 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.